MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21711
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
The doctor wanted to insert the zso-7-15 into the left ihd.Following the already positioned visiglide 2 straight 0.025" wire, the zso-7-15 was loaded and pushed with the pc-7.The zso-7-15 entered the cbd, but while positioning it in the desired location, the zso-7-15 could not be pushed further, and even pulling the guide wire did not separate the wire.Despite applying force, it did not come out, so the entire scope was removed.The wire and stent were tangled and could not be separated, so the wire was cut to remove the stent.The scope was reinserted, and a new visiglide 2 straight 0.025" guide wire was placed, followed by the insertion of enbd-7 to complete the procedure.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Use error complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.Device evaluation: 01 x zso-7-15 device of lot number c2245276 involved in this complaint was not returned to cirl for evaluation.With the information provided, a document-based investigation was conducted.Lab evaluation: the device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.Manufacturing record review: prior to distribution all zso-7-15 devices are subjected to a visual inspection and functional checks to ensure device integrity.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2245276.A review of the manufacturing records for zso-7-15 of lot number c2245276 did not reveal any discrepancies that could have contributed to this complaint issue.Review of historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the instructions for use, ifu0045 which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ as per the precautions section of the instructions for use, which accompanies this device, "refer to package label for minimum channel size required for this device." the product label states the guide wire size for use with this device is 0.035 inch.It is known that a 0.025 inch wire guide was used with the device.There is evidence to suggest the user did not follow the ifu/label.The device was used device in a manner inconsistent with the product labelling and/or instructions, therefore it is unknown how the device will function.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause of use error was established.From the information available, it is known that an incorrect size wire guide was used with the device.The product labelling instructs the user to use a 0.035 inch wire guide.All design testing has been completed using a 0.035 inch wire guide.A 0.025 inch wire guide provides less support than a 0.035 inch wire guide, this may have led to buckling.As the wire guide has a smaller diameter it caused misalignment and led to increased friction.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: capa-00022 (b)(4).Has been initiated from complaints related to user error, in practice a 0.025 inch wire guide was used.Summary: the user reported an issue with 1 unit of lot c2245276 of zso-7-15 device.The user reported the doctor wanted to insert the zso-7-15 into the left ihd.Following the already positioned visiglide 2 straight 0.025" wire, the zso-7-15 was loaded and pushed with the pc-7.The zso-7-15 entered the cbd, but while positioning it in the desired location, the zso-7-15 could not be pushed further, and even pulling the guide wire did not separate the wire.Despite applying force, it did not come out, so the entire scope was removed.The wire and stent were tangled and could not be separated, so the wire was cut to remove the stent.The scope was reinserted, and a new visiglide 2 straight 0.025" guide wire was placed, followed by the insertion of enbd-7 to complete the procedure.Confirmed quantity of 1 device, confirmed used.A definitive root cause of use error was established.From the information available, it is known that an incorrect size wire guide was used with the device.The product labelling instructs the user to use a 0.035 inch wire guide.All design testing has been completed using a 0.035 inch wire guide.A 0.025 inch wire guide provides less support than a 0.035 inch wire guide, this may have led to buckling.As the wire guide has a smaller diameter it caused misalignment and led to increased friction.Complaint is confirmed based on customer and/or rep testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 11-sep-2025.
 
Additional Manufacturer Narrative
Use error complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.Device evaluation: 01 x zso-7-15 device of lot number c2245276 involved in this complaint was returned for evaluation not in its original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 06 jan 2026.Visual inspection: stent returned with section of 0.025 inch wire guide still loaded on the stent.Stent observed to be severely kinked and distorted along the body.Wire guide cannot be removed.Functional inspection: n/a.The reported failure was observed.Manufacturing record review: prior to distribution all zso-7-15 devices are subjected to a visual inspection and functional checks to ensure device integrity.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2245276.A review of the manufacturing records for zso-7-15 of lot number c2245276 did not reveal any discrepancies that could have contributed to this complaint issue.Review of historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the instructions for use, ifu0045 which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ as per the precautions section of the instructions for use, which accompanies this device, "refer to package label for minimum channel size required for this device." the product label states the guide wire size for use with this device is 0.035 inch.It is known that a 0.025 inch wire guide was used with the device.There is evidence to suggest the user did not follow the ifu/label.The device was used device in a manner inconsistent with the product labelling and/or instructions, therefore it is unknown how the device will function.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause of use error was established.From the information available, it is known that an incorrect size wire guide was used with the device.The product labelling instructs the user to use a 0.035 inch wire guide.All design testing has been completed using a 0.035 inch wire guide.A 0.025 inch wire guide provides less support than a 0.035 inch wire guide, this may have led to buckling.As the wire guide has a smaller diameter it caused misalignment and led to increased friction.Confirmation of complaint: complaint is confirmed based on visual/functional inspection.Corrective action/correction: capa-00022 (pr-387756).Has been initiated from complaints related to user error, in practice a 0.025 inch wire guide was used.Summary: the user reported an issue with 1 unit of lot c2245276 of zso-7-15 device.The user reported the doctor wanted to insert the zso-7-15 into the left ihd.Following the already positioned visiglide 2 straight 0.025" wire, the zso-7-15 was loaded and pushed with the pc-7.The zso-7-15 entered the cbd, but while positioning it in the desired location, the zso-7-15 could not be pushed further, and even pulling the guide wire did not separate the wire.Despite applying force, it did not come out, so the entire scope was removed.The wire and stent were tangled and could not be separated, so the wire was cut to remove the stent.The scope was reinserted, and a new visiglide 2 straight 0.025" guide wire was placed, followed by the insertion of enbd-7 to complete the procedure.Confirmed quantity of 1 device, confirmed used.A definitive root cause of use error was established.From the information available, it is known that an incorrect size wire guide was used with the device.The product labelling instructs the user to use a 0.035 inch wire guide.All design testing has been completed using a 0.035 inch wire guide.A 0.025 inch wire guide provides less support than a 0.035 inch wire guide, this may have led to buckling.As the wire guide has a smaller diameter it caused misalignment and led to increased friction.Complaint is confirmed based on visual/functional inspection.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 13-jan-2026.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key22620651
Report Number3001845648-2025-00346
Device Sequence Number13059536
Product Code FGE
UDI-Device Identifier00827002217119
UDI-Public(01)00827002217119(17)271205(10)C2245276
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21711
Device Catalogue NumberZSO-7-15
Device Lot NumberC2245276
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/30/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer07/01/2025
07/01/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date09/25/2025
02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown